# SDR QMLA2016072416086

- Difficulty date: July 24, 2016
- Submitted: July 28, 2016
- Operation: Air carrier
- Aircraft: N535LN
- Make and model: Urocop EC 135 P2
- Aircraft serial: 0365
- Aircraft time: 5,170 hours, 1,739 cycles
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Transmission
- Part number: 4649010010
- Part serial: 1056
- Condition: Making Metal
- Location: Main
- Part time: 7,450 hours, 7,396 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

DURING MAINTENANCE GROUND RUN FOR GENERATO ADJUSMENT, TRANSMISSION CHIP LIGHT CAME ON. THE TRANSMISSION OIL AND FILTER HAD JUST 55 MIN TT SINCE LAST CHANGE FOR ANOTHER CHIP INDICATION.  THE MECHANIC REMOVED THE CHIP DETECTOR AND INSPECTED.  DETERMINED THE CHIP TO BE A STAGE D IAW ASB EC135-63A-012.  CLEANED THE DETECTOR, REINSTALLED, AND HAD THE PILOT PERFROM A 15 MINUTE GROUND RUN.  REMOVED THE CHIP DETECTOR AGAIN, INSPECTED AND FOUND HEAVEY AMOUNTS OF METAL FLAKES & CHIPS. CLEANED, REINSTALLED, AND GROUND RAN FOR ANOTHER 15 MINUTES. ONCE AGAIN REMOVED THE DETECTOR , INSPECTED AND FOUND SIGNIFICANT AMOUNTS OF METAL FILINGS. REMOVED BOTH INPUT QUILLS, CLEANED & INSPECTED, AND FOUND PITTING AND GALLING, WITH MULTIPLE LARGE SLIVERS AND CHIPS OF METAL COATING THE GEARS.
